MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD CTGCTV2 FOR BD MAX¿ SYSTEM (US); MULTIPLE-TYPE SEXUALLY TRANSMITTED PATHOGEN NUCLEIC ACID IVD KIT

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD CTGCTV2 FOR BD MAX¿ SYSTEM (US); MULTIPLE-TYPE SEXUALLY TRANSMITTED PATHOGEN NUCLEIC ACID IVD KIT
Catalog Number 443904
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device types: mkz, ouy.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd ctgctv2 for bd max¿ system, a chlamydia trachomatis false positive patient result was obtained.Test was repeated and was chlamydia trachomatis negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results when using the bd ctgctv2 for bd max¿ system kit ref.(b)(4) from lot 5044812 was performed by the review of manufacturing records, review of customer¿s data and by the complaint¿s history review.Customer complained about discrepant results for the chlamydia target, for one sample which was initially positive but gave negative results upon retests from same sbt and when recollected.Customer provided three runs 5796, 5809 and 5819 from bd max¿ instrument ct2631 for investigation.Based on the complaint details, sample b7 from run 5796 appears to be the initial test, while sample a10 from run 5819 seems to be the retest.A recollected sample which tested negative was also mentioned in the complaint text but was not found in the available runs.Additionally, no relevant sample was observed in run 5809, so this run was not further analyzed.Manual pcr curve adjudication for sample b7 run 5796 revealed late and low but true amplification in the fam channel (ct target), generating a chlamydia positive result.No amplification was visible in the repeat test (run 5819), whereas internal control amplification curves of both tests were comparable without anomaly.A low positive sample, such as the one found for sample b7 run 5796, can occur due to bacterial titters in the specimen being at or near the limit of detection of the assay or through environmental or cross contamination introduced during the sample preparation at the customer¿s site.As described in the instruction for use (ifu) low levels of target below the limit of detection (lod) of the assay may be detected, but results may not be reproducible.This could explain the customer¿s discrepancy, as both repeat sbt and recollected patient sample gave negative results.It should be noted that between the first testing of the sample and the repeat test, five days had passed, which exceeds the storage duration recommended by bd in the ifu.Indeed, it states that for sbt with pierced cap, they may be retested after a period of up to 4 days of storage at 2 to 30°c.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.The root cause was not identified.Based on the data and information provided, specimens at or near the assay limit of detection (lod), or environmental or cross contamination, are the most likely causes to explain the customer¿s positive results.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on the bd ctgctv2 for bd max¿ system kit lot 5044812.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan since no new hazard was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD CTGCTV2 FOR BD MAX¿ SYSTEM (US)
Common Device Name
MULTIPLE-TYPE SEXUALLY TRANSMITTED PATHOGEN NUCLEIC ACID IVD KIT
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22956928
Report Number3007420875-2025-00153
Device Sequence Number20965922
Product Code LSL
UDI-Device Identifier00382904439040
UDI-Public(01)00382904439040(17)260912(10)5044812
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/12/2026
Device Catalogue Number443904
Device Lot Number5044812
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer10/06/2025
Initial Report FDA Received Date09/03/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown